Phenytoin intoxication associated with omeprazole administration in a child with defective CYP2C9

M Marano, F Nicoletti, S Pro, B M Goffredo, C Cecchetti, E Piervincenzi, E Agolini, D Cocciadiferro

Research output: Contribution to journalArticle

Abstract

Adverse drug reactions occur at a high rate in hospitalized children, frequently due to antiepileptic drug administration. Phenytoin is a commonly used drug, and its metabolism is mediated by a specific cytochrome-P450 isoform, CYP2C9, which is encoded by a polymorphic gene. It is worth noting that very frequently administered drugs, such as proton pump inhibitors, compete with phenytoin for CYP2C19-mediated metabolism. Here we describe a case of phenytoin intoxication in a child with defective CYP2C9, after omeprazole administration.

Original languageEnglish
Pages (from-to)731-732
Number of pages2
JournalEuropean Journal of Clinical Pharmacology
Volume76
Issue number5
DOIs
Publication statusPublished - May 2020

Fingerprint Dive into the research topics of 'Phenytoin intoxication associated with omeprazole administration in a child with defective CYP2C9'. Together they form a unique fingerprint.

  • Cite this

    Marano, M., Nicoletti, F., Pro, S., Goffredo, B. M., Cecchetti, C., Piervincenzi, E., Agolini, E., & Cocciadiferro, D. (2020). Phenytoin intoxication associated with omeprazole administration in a child with defective CYP2C9. European Journal of Clinical Pharmacology, 76(5), 731-732. https://doi.org/10.1007/s00228-019-02821-y